Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


collapsing face
May 30, 2001

Though I've been on combination therapy for several years, only in recent months have I developed a noticable shrinkage of subcutaceous tissue on my cheeks. I've heard of an experimental therapy in Europe. Are collegen injections a possible treatment? Cheek implants? Any other advice?

Response from Dr. Boyle

There are a number of different therapies for facial fat loss, but unfortunately none of them work particularly well. They include discontinuation or change of the antiretrovirals that you're on, discontinuation of any androgens (e.g., testosterone), and injection of collagen/silicone/polylactic acid. The last agent is probably the experimental agent you heard about and it has achieved some success in European trials. There are plastic surgeons and dermatologists that will treat facial fat loss, but you should check on experience and long-term success before accepting any treatment, since it can be quite expensive.



Previous
ddi/d4t and neuropathy
Next
OK Guy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement